Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

June 14, 2021Crawford County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 14, 2021, 8:46 PM EDT for Crawford County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2021, 8:46 PM EDT (00:46 UTC)
Expired
Jun 14, 2021, 9:30 PM EDT
In force
44 min
Issued by
NWS Cleveland, OH

County Crawford County, OH

The radar

The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 8:50 PM EDTHAIL 0.75Attica, OHPENNY SIZE HAIL ACCOMPANIED BY 35 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1815 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

099 
WWUS81 KCLE 150046
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
846 PM EDT Mon Jun 14 2021

OHZ018-019-028-029-150130-
Crawford-Seneca-Huron-Richland-
846 PM EDT Mon Jun 14 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RICHLAND...
SOUTHWESTERN HURON...SOUTHEASTERN SENECA AND EASTERN CRAWFORD
COUNTIES...

At 846 PM EDT, a strong thunderstorm was located 7 miles east of
Bloomville, or 15 miles east of Tiffin, moving southeast at 35 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Shelby, Willard, Crestline, Plymouth, New Washington, Chatfield,
Attica, Republic, Tiro, North Robinson and Sulpher Springs.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4112 8303 4119 8281 4089 8254 4076 8271
      4077 8290
TIME...MOT...LOC 0046Z 336DEG 29KT 4109 8288 

$$

Sefcovic

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 14, 8:18 PM EDT, 28 minutes earlier.

Area forecast discussion, Jun 14, 8:18 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
818 PM EDT Mon Jun 14 2021

.SYNOPSIS...
A trough will linger over the Northeast through Tuesday and a
cold front will push south across the area on Tuesday
afternoon. High pressure will build over the Great Lakes and
Ohio Valley from the northwest Wednesday and Thursday, before a
cold front approaches from the west on Friday and moves east
across the area Saturday.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
Shortwave energy moving south out of Michigan has been effective
at causing scattered showers and thunderstorms to develop across
NW Ohio and Lake Erie. The strongest storm of the evening thus
far moved in off Lake Erie across the western suburbs of
Cleveland with a 41 knot wind gust at Cleveland Hopkins airport
at 7 PM. Scattered activity will move towards North Central
Ohio through late evening with an overall diminishing trend to
both intensity and coverage as instability continues to wane.

Previous discussion...
The majority of the near term period will be dominated by a
deep trough over the northeastern US that will usher a series of
shortwaves over the area through Tuesday. This may produce a
few rounds of isolated showers and maybe an isolated
thunderstorm across the northern portion of our CWA through
tonight, but instability is very limited and dry air is already
beginning to filter into the area from the northwest. Didn't go
more than low-end slight chance PoPs at this time, but will
continue to monitor the showers moving south across Lake Erie
from southern Ontario. Overnight lows will fall into the mid to
upper 50s.

A reinforcing cold front will push south across the area on
Tuesday afternoon, which could produce isolated showers and
perhaps a few rumbles of thunder south of the lakeshore during
the late morning and early afternoon hours. Instability will be
limited, so have low-end slight chance (20%) PoPs for the time
being. High pressure will begin to build over the area from the
northwest Tuesday evening, which will usher cooler, drier air
into the Great Lakes region Tuesday night. Highs will be in the
low to mid 70s across the majority of the area Tuesday,
although a few spots in NW OH may climb into the upper 70s. Lows
will be in the much cooler upper 40s to lower 50s, with upper
50s possible along the immediate lakeshore.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Quiet and less humid weather will arrive through the short term
period with seasonably cool high temperatures in the 70s and
perhaps upper 60s on Wednesday as persistent northerly flow
exists aloft and anomalously cool 850 mb air filters south
across the region. Chilly lows will be found across the area
Wednesday night in the 40s to lower 50s.

Mostly sunny skies should persist on both Wednesday and Thursday.
Thursday will be exhibit highs closer to normal in the 70s and lower
80s as northerly flow aloft loosens and becomes more northwest
oriented.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Activity begins to ramp up across the region in the long term period
as a positively tilted upper trough wobbles south into the Upper
Midwest by Friday and as increased low-level moisture returns
northwards through the Ohio Valley. Ahead of the trough, a cold
front will extend southwest through the Great Lakes and is
anticipated to reach the vicinity of NW OH by Friday evening. Early
signs point to scattered thunderstorm chances Friday afternoon
through the overnight along and ahead of the cold front. Some storms
could reach severe levels with effective shear values around 40
knots, perpendicular to the approaching front.

By Saturday, models differ on the timing of the cold front, though
forward motion should slow. The most likely solution is for the
front to sag ever-so-slightly south and east of the region, which
would limit any thunderstorm chances. Weak high pressure will settle
in behind the front Saturday afternoon/evening and could persist
through Sunday as the cold front becomes stationary in the vicinity
of central OH. By Monday, another upper trough will dig south across
the Upper Midwest, and should pull this stationary front northwards
as a warm front. Thus, thunderstorms could once again be possible on
Monday.

Humid weather with temperatures in the 80s will return on Friday
associated with the warm and moist Gulf of Mexico return flow.
Behind the cold front, more seasonable and less humid weather in the
70s could be more common. By Monday, more humid weather with
temperatures in the 80s should arrive once again.

&&

.AVIATION /00Z Tuesday THROUGH Saturday/...
Shortwave energy moving south out of Michigan has resulted in
scattered thunderstorms developing across NW Ohio. Thunderstorms
have likely ended at both CLE and TOL while remaining possible
at FDY and MFD through 04Z. Brief IFR visibilities are possible
in any thunderstorm along with wind gusts to 30 knots. Ceilings
will generally remain VFR and trend back to scattered cloud
conditions for the overnight. Sct-bkn skies will continue on
Tuesday. North to northwest winds will become breezy on Tuesday
afternoon as a cold front settles south off Lake Erie.

Outlook...Non-VFR possible in showers/thunderstorms Friday and
Saturday.

&&

.MARINE...
Northerly flow around 15 knots will persist tonight which could
lead to some 3 to 4 footers across the central and eastern
basins of the lake. By Tuesday, a stronger cold front will move
south across the lake, ushering in northerly winds of near 20
knots by late Tuesday afternoon and evening. The enhanced
onshore flow will likely result in a Small Craft Advisory for
the central and eastern basins of the lake during this timeframe
and into Wednesday morning. High pressure will build south
across the lakes Wednesday into Thursday, with generally weak
flow anticipated. By Friday, south to southwesterly winds
increase to around 15 to 20 knots, though given the offshore
nature of the flow, not anticipating any headlines at this
point.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Maines
NEAR TERM...KEC/Maines
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...KEC
MARINE...Kahn
Hazardous weather outlook, Jun 14, 3:44 PM EDT, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
344 PM EDT Mon Jun 14 2021

LEZ061-142>149-162>169-OHZ003-006>008-013-014-017>023-027>033-
036>038-047-PAZ002-003-151945-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-
344 PM EDT Mon Jun 14 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ009-151945-
Erie-
344 PM EDT Mon Jun 14 2021

This Hazardous Weather Outlook is for north central Ohio.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a moderate risk for rip currents on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ010>012-089-PAZ001-151945-
Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
344 PM EDT Mon Jun 14 2021

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

There is a moderate risk for rip currents tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a high risk for rip currents on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 14, 8:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
846 PM EDT Mon Jun 14 2021

OHZ018-019-028-029-150130-
Crawford-Seneca-Huron-Richland-
846 PM EDT Mon Jun 14 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RICHLAND...
SOUTHWESTERN HURON...SOUTHEASTERN SENECA AND EASTERN CRAWFORD
COUNTIES...

At 846 PM EDT, a strong thunderstorm was located 7 miles east of
Bloomville, or 15 miles east of Tiffin, moving southeast at 35 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Shelby, Willard, Crestline, Plymouth, New Washington, Chatfield,
Attica, Republic, Tiro, North Robinson and Sulpher Springs.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4112 8303 4119 8281 4089 8254 4076 8271
      4077 8290
TIME...MOT...LOC 0046Z 336DEG 29KT 4109 8288

Sefcovic

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:00 PM EDTSpecial Weather StatementCLEWood45 min
Jun 14, 9:28 PM EDTSpecial Weather StatementCLERichland47 min
Jun 14, 10:02 PM EDTSpecial Weather StatementCLEKnox58 min
Jun 14, 10:05 PM EDTSpecial Weather StatementCLEMorrow40 min
Jun 15, 3:51 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Erie, Lake, Lorain, Lucas and 1 more27 hr
Jun 15, 3:52 AM EDTSmall Craft AdvisoryCLE27 hr

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.